Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
madalaney

Progress on Spironlactone 100 mg and Minocycline 100mg

Recommended Posts

ALRIGHT.... here's my long sob story so bare with me.

I am a 23 year old, 5'8, 150 pound female. My entire life leading up to college I had clear, smooth, blemish free skin. I remember thinking how lucky I was when all of my friends were going through their typical teenage acne flareup and how glad I was that I did not have to go through that. 

Fast forward a few years and I'm a freshman in college with a serious boyfriend deciding its time to get started on some birth control. Opted for the non hormonal IUD, Paraguard (never have taken hormonal birth control as my mother had estrogen based breast cancer so she was always nervous about me taking extra hormones). I've never been 100% sure if Paraguard was the cause of my forthcoming terrible acne issues, the doctor seems to insist that there is no correlation, and I have never had it removed to this day as it is a great birth control for me overall.

Five years now with my paraguard and I have suffered TERRIBLE hormonal acne. Large cysts along the jaw line, near the mouth, the occasional horrendous breakout on my forehead. It has been non stop for what seems like forever. When I would get rid of one large zit, another seemed to pop up right in time to take its place. It was a constant circle of waiting for my skin to clear completely. I have tried EVERYTHING non prescription, spent an unfortunate amount of money on products, and nothing seemed to ever do the trick. There was one time my senior year of college my skin cleared for a few months (don't know what happened there) but you get the point. My skin was beyond frustrating. 

My self esteem was at an all time low. I was sick of being nervous to look people in the eyes as I was afraid they were looking at my acne, and constantly carrying around cover up to cover any blemishes that may make their way to red irritable horribleness. 

My best friend of 12 years is getting married where myself and my four other best friends from high school will stand beside her on her wedding day. This is when I finally decided I have had enough with my skin. I did not want to look back at pictures and notice my blemishes while I stood next to my beautiful friends. I wanted to enjoy the day ad not feel self conscious. 

This is where I decided to finally get an oral prescription. I had put off getting a prescription because as many of you know dermatologist are very expensive and i did not really have the budget to afford an appointment and the medicine until I could save a bit. So, I've finally  had my appointment. Been diagnosed with (surprise, surprise hormonal acne) and prescribed 100mg sprionlactone and 100mg of the antibiotic minocycline. This was three weeks ago, the wedding is this weekend. 

After receiving this prescription I was so excited to finally have something that I felt might actually work!! Unfortunately for me, I decided to read the reviews AFTER i had paid for the appointment and prescription. I RACKED the internet reading reviews about both sprionalctone and minocycline. While I was seeing positive reviews in the long run for both prescriptions, I was seeing a ton of reviews in the short term of initial breakouts being absolutely horrible for people when they first start taking spironlactone. This is where I started to freak out, as I  DID NOT want to have a horrible breakout before the wedding but  I wanted to stick it out as I was told the antiobiotic minocycline is what would help keep the flare from the IB down. I also was reading a variety of negative reviews about sprionlactone in correlation with side effects. Weight gain, which was my absolute worst fear, as it took a lot of work for me to get to my current weight, breast tenderness, random spotting, etc.. 

It's been three weeks and while my first week it seemed I was having a small IB, I'm happy to say that so far my skin has started to clear and it is such a relief just in time for the wedding. I still have some red irritation, but the new zits have been much smaller and heal way faster. Small white heads have become smaller as well. Far more manageable than it was and has been in the past. It's still early, but I have yet to experience weight gain, light headedness, spins, or random spotting between periods. The only thing I have noticed so far has been breast tenderness is a little more so than usual around my period. I read in reviews that since spironlactone is a diuretic it makes people pee a lot more than usual. I already pee a lot so didn't really notice much of a difference there. 

Like I said its still early, But i wanted to share my story so far. Like many of you I have been desperate and insecure about my skin and its reassuring to know that there may be a solution out there and you are not alone. Thanks for hanging in there if you read all the way to the end. I know it's a lot but if you're anything like me the more information and the more you can relate to someone the better you feel. 

I'll update in a few weeks and attach some pics for reference. Good luck to all of you. 

Share this post


Link to post
Share on other sites

That's great news unfortunately everyone is different and minocycline and spriloactone didn't work with me and I had the very bad side effects of the peeing x so I went on trimethroprim antibiotics and my skin is clear now have a few scars but no acne thank God thanks for your story. Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×